Dependent Hazards in Multivariate Survival Problems

Published

Journal Article

A new class of bivariate survival distributions is constructed from a given family of survival distributions. The properties of these distributions are analyzed. It is shown that the same bivariate survival function can be derived using two radically different concepts: one involves transformation of the well-known bivariate survival function; the other involves correlated stochastic hazards. The new conditions that guarantee negative associations of life spans are derived. An exponential representation of the survival function for two related individuals is derived in terms of the conditional distribution of the stochastic hazards among survivors. Versions of the multivariate correlated gamma-frailty model are investigated. © 1999 Academic Press.

Full Text

Duke Authors

Cited Authors

  • Yashin, AI; Iachine, IA

Published Date

  • November 1, 1999

Published In

Volume / Issue

  • 71 / 2

Start / End Page

  • 241 - 261

International Standard Serial Number (ISSN)

  • 0047-259X

Digital Object Identifier (DOI)

  • 10.1006/jmva.1999.1848

Citation Source

  • Scopus